Thunderstorm Wind, Hillsborough
- When
- June 27, 6:30 PM EST
- Where
- Hillsborough County, Hillsborough
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.117, -71.900
A severe thunderstorm downed large branches in Hillsborough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A severe thunderstorm downed large branches in Hillsborough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT THU JUN 27 2002 ISOLATED CNVCTN BGNG TO SPRD INTO WRN PART OF CWA...WITH THE ORGANIZED CNVCTN OUT ACRS CNTRL AND WRN NY/PA. LKG FOR STORMS TO SPRD INTO THE FA AREA LATE THIS AFTN AND LAST WELL INTO THE EVE HRS. EVEN ONCE THREAT OF SVR WX/TSTMS DMSH LKG FOR SCT SHWRS TO CONT THRU A GD PRTN OF THE NGT...ESP SE ZONES. COLD FRNT WL REACH WRN NEW ENG ARND 06Z TNGT...BUT GETS HUNG UP FOR A BIT AS IT GETS TO THE COAST ARND 12 FRI. FOR THIS...WL FCST CHC SHWRS EARLY TMRW AM FOR SE ZONES...MNLY CAPE AND ISLDS. MDLS HV DECENT S/W MVG ACRS NEW ENG LATE TMRW AM THRU MID AFTN. FRNT WL BE SLOW TO MOVE OUT AND TAKE THE LL MOIST AND INSTBLTY WITH IT. ALTHOUGH SMALL CAPE TO WORK WITH...400 TO 800 JULES...THE TQ JUMPS TO 20-22 BY EARLY AFTN...TOTALS UP TO 50 TO 52 AND LI/S TO FALL TO -2 TO -4. XPCT LOW TOPPED CNVCTN TO POP UP BY LATE TMRW AM OR VRY EARLY AFTN WITH THE BEST CHC IN CNTRL AND ERN MA AND RI. WBZ FALLS TO BLW 10K BY EARLY AFTN...SO COULD BE A HAIL-ER TYPE OF DAY. XPCT THAT ANY TSTMS TMRW SHLD BEGIN TO QUITE DOWN BY MID OR LATE AFTN. ONCE FRNT AND S/W MV TO THE E OF FCST AREA...DRIER AIR WRKS IN FOR FRI NGT AND SAT AS WEAK HI PRES RDG BLDS IN FM THE W. STILL WARM INLAND ON SAT...BUT WK PRS GRDNT SHLD ALLOW FOR C-BRZS AT THE COAST WITH COOLER TMPS. UPR LVL RDG BEGINS TO BLD BK ACRS THE NE SUN INTO NXT WITH BERMUDA HI PRES SETTING UP AT THE SFC. W-SW FLOW AT THE SFC SUN INTO ERLY NXT WEEK WITH VERY WARM TO HOT TEMPS. WILL KEEP CHC AFTN TSTMS FOR TUE AND WED WITH WK SFC TROF IN THE VCNTY. MARINE: SW FLOW KEEPING SEAS UP ALNG PART OF THE S COAST. WL KP UP SCA FOR ROUGH SEAS INTO TNGT. WIND LETS UP SOME LATE TNGT AND TURNS W-NW FRI...SO LKG FOR SEAS TO GRDLY COME DOWN. NO PRBLMS XPCTD FRI NGT OR SAT WITH LGT WNDS AND LCL C-BRZS. .BOX... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SCA FOR SEAS FOR ANZ254-ANZ255-ANZ234-ANZ235-ANZ237. NOTCHEY
MAZ004-010-272145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 505 PM EDT THU JUN 27 2002 AT 504 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER BELCHERTOWN...MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF BLOWING DOWN SMALL BRANCHES. HEAVY DOWNPOURS CAN ACCOMPANY THIS STORM. THE THUNDERSTORM WILL BE NEAR... WARE AROUND 520 PM... HARDWICK AROUND 525 PM... NEW BRAINTREE AROUND 530 PM... NORTH BROOKFIELD AROUND 535 PM... OAKHAM AROUND 540 PM... PAXTON AROUND 545 PM. AED/KAB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
520 PM EDT THU JUN 27 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM EASTHAMPTON MA WIND DAMAGE
06/27/02 HAMPSHIRE NMRS TREES DOWN REPORTED
BY AMATEUR RADIO
NSMAZ005-013>016-272215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 527 PM EDT THU JUN 27 2002 AT 524 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ...ABOUT 6 MILES WEST OF FRAMINGHAM...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF BLOWING DOWN TREE BRANCHES OF ONE INCH IN DIAMETER. THE THUNDERSTORM WILL BE NEAR... FRAMINGHAM AROUND 535 PM... SUDBURY AROUND 540 PM... NATICK AROUND 545 PM... WELLESLEY AROUND 550 PM... NEEDHAM AND WALTHAM AROUND 555 PM. AED/KAB
NHZ011-012-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 611 PM EDT THU JUN 27 2002 AT 607 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH...OVER WESTERN WINDHAM COUNTY IN VERMONT. THE STORM WAS MOVING EAST AT 40 MPH...AND WILL REACH WESTERN PORTIONS OF CHESHIRE COUNTY AROUND 625 PM. THIS STORM MAY CONTAIN HAIL AND FREQUENT DANGEROUS LIGHTNING. THE THUNDERSTORM WILL BE NEAR... WESTMORELAND AROUND 625 PM... SURRY AND KEENE AROUND 635 PM... SULLIVAN AROUND 640 PM... DUBLIN AROUND 650 PM. AED/KAB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
625 PM EDT THU JUN 27 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM WAYLAND MA WIND DAMAGE
06/27/02 MIDDLESEX LARGE BRANCHES DOWN
REPORTED BY AMATEUR RADIO
0525 PM SHREWSBURY MA WIND DAMAGE
06/27/02 WORCESTER TREE DOWN ON HOUSE
REPORTED BY AMATEUR RADIO
NSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
649 PM EDT THU JUN 27 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM WESTBOROUGH MA WIND DAMAGE
06/27/02 WORCESTER TREES DOWN ON MILK STREET
REPORTED BY AMATEUR RADIO
NSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2002Every state in 2002This day in weather historyWarnings in New Hampshire, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302937.